Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What are the symptoms of and medicines for diarrhoea in infants ?

dear sir , my baby is 4 months and 13days old she is passing stools 6-8times a day, her stool like bubbles and mucus type for 6 days . what shall i do now? dr. says walamycin syrup 3.5ml tds for 3-4 days. is it diarrehea?
Asked On : Sun, 19 Feb 2012
Answers:  1 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Infectious Diseases 's  Response
Hello Pintu,
Welcome to Healthcare Magic forum.
Stools with mucus and frothy appearance along with increased frequency (6_8 times)and fluid consistency does indicate diarrhoea.Majority of diarrhoea in infants are caused by viral infections which usually subside within a week with supportive treatment like probiotics and zinc syrups.However since your daughter has been having the same symptoms for last 6 days it is advisable to start an antibiotic.Syp Walamycin contains colistin an antibiotic especially used in infantile diarrhoea and has minimal sideeffects.So you can use it as prescribed by your doctor .
But the most important thing you can do is to maintain babys hydration by frequent on demand breastfeeding, sometimes 1_2 hrly as per need.Remember breastfeeding is the best feeding for baby till 6mths of age.If baby is formula fed or you have started weaning then you can give her WHO recommended ORS solution available in chemist or as per doctors prescription.
The effect of antibiotic may take some 2_3 days in form of improved frequency and consistency of stools.If there is no change even after 5 days then it might indicate a resistant bacteria and a stool culture and sensitivity test should be done to know the exact bacteria causing the infection and the antibiotic to which it will respond.
Please do not worry its common to get diarrhoea in this age group and once treated she will be absolutely fine.
Wishing her speedy recovery.
Answered: Sun, 19 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor